Alert archive / Louisiana / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 18, NWS New Orleans, LA

April 24, 20154 parishes in Louisiana

NWS New Orleans, LA issued this severe thunderstorm warning at Apr 24, 2015, 5:57 PM CDT for 4 parishes in Louisiana. It was in force for 48 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 24, 2015, 5:57 PM CDT (22:57 UTC)
Expired
Apr 24, 2015, 6:45 PM CDT
In force
48 min
Issued by
NWS New Orleans, LA
Area
Storm-based polygon

Counties Jefferson Parish, LA, Lafourche Parish, LA, Plaquemines Parish, LA, Saint Charles Parish, LA

What was reported inside it

TimeReportWhereRemark
Apr 24, 6:15 PM CDTTSTM WND DMGBoutte, LATREES AND POWERLINES DOWN IN PARADIS AND LULING.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 18 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 24, 3:15 PM CDTTornado WatchSPC5 hr

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 11.0 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2015-04-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 107 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2015-04-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 130 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
107 J/kg
Mixed-layer CIN
-406 J/kg
Mixed-layer LCL
763 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
130 m²/s²
0-3 km storm-relative helicity
114 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

298 
WUUS54 KLIX 242257
SVRLIX
LAC051-057-075-089-242345-
/O.NEW.KLIX.SV.W.0018.150424T2257Z-150424T2345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
557 PM CDT FRI APR 24 2015

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ST. CHARLES PARISH IN SOUTHEASTERN LOUISIANA...LAFOURCHE PARISH IN 
  SOUTHEASTERN LOUISIANA...PLAQUEMINES PARISH IN SOUTHEASTERN 
  LOUISIANA...JEFFERSON PARISH IN SOUTHEASTERN LOUISIANA...

* UNTIL 645 PM CDT

* AT 553 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING LARGE HAIL UP TO PING PONG BALL SIZE AND
  DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER
  PARADIS...OR 7 MILES SOUTH OF HAHNVILLE...AND MOVING EAST AT 35
  MPH.

* LOCATIONS IMPACTED INCLUDE...
  BELLE CHASSE...HARVEY...MARRERO...TIMBERLANE...AVONDALE...
  HAHNVILLE...WESTWEGO...JEAN LAFITTE...DES ALLEMANDS...MYRTLE
  GROVE...ESTELLE...LULING...LAFITTE...BAYOU GAUCHE...BOUTTE...
  WOODMERE...BARATARIA...PARADIS...AMA AND DESTREHAN.

THOSE ATTENDING THE ZURICH CLASSIC ARE IN THE PATH OF THIS STORM AND 
SHOULD PREPARE FOR IMMINENT DANGEROUS WEATHER CONDITIONS. SEEK 
SHELTER NOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE AREA. ALTHOUGH A TORNADO IS
NOT IMMEDIATELY LIKELY...IF ONE IS SPOTTED...ACT QUICKLY AND MOVE TO
A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FOR SOUTHEASTERN
LOUISIANA.

LAT...LON 2980 9052 2997 9046 2985 8990 2979 8987
      2959 8995
TIME...MOT...LOC 2253Z 288DEG 30KT 2987 9041 

$$

32
1 follow-up statement
735 
WWUS54 KLIX 242316
SVSLIX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
616 PM CDT FRI APR 24 2015

LAC051-057-075-089-242345-
/O.CON.KLIX.SV.W.0018.000000T0000Z-150424T2345Z/
ST. CHARLES LA-LAFOURCHE LA-PLAQUEMINES LA-JEFFERSON LA-
616 PM CDT FRI APR 24 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR ST. CHARLES...NORTHEASTERN LAFOURCHE...NORTHWESTERN PLAQUEMINES
AND NORTHERN JEFFERSON PARISHES...

AT 615 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING LARGE HAIL UP TO PING PONG BALL SIZE AND DAMAGING WINDS
IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR JEAN LAFITTE...OR 7
MILES SOUTH OF AVONDALE...MOVING EAST AT 35 MPH.

LOCATIONS IMPACTED INCLUDE...
BELLE CHASSE...HARVEY...MARRERO...TIMBERLANE...AVONDALE...
HAHNVILLE...WESTWEGO...JEAN LAFITTE...DES ALLEMANDS...MYRTLE GROVE...
ESTELLE...LULING...LAFITTE...BAYOU GAUCHE...BOUTTE...WOODMERE...
BARATARIA...PARADIS...AMA AND DESTREHAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. ALTHOUGH A
TORNADO IS NOT IMMEDIATELY LIKELY...IF ONE IS SPOTTED...ACT QUICKLY
AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A
BASEMENT OR SMALL INTERIOR ROOM.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FOR SOUTHEASTERN
LOUISIANA.

LAT...LON 2980 9052 2997 9046 2985 8990 2979 8987
      2959 8995
TIME...MOT...LOC 2315Z 292DEG 30KT 2979 9021 

$$

32

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 3:27 PM CDT, 2 hours 30 minutes earlier.

Area forecast discussion, Apr 24, 3:27 PM CDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
327 PM CDT FRI APR 24 2015

.SHORT TERM...
AN UPPER LEVEL DISTURBANCE ASSOCIATED WITH 250 MB JET IS MOVING
ACROSS SOUTHWEST PART OF STATE. THE LEADING EDGE OF SHOWERS
ASSOCIATED WITH THIS DISTURBANCE IS APPROACHING THE NORTHWEST PART
OF THE FORECAST AREA AND IS EXPECTED TO MOVE ACROSS THE AREA EARLY
TONIGHT.

.LONG TERM...
A PERIOD OF WARM UNSETTLE WEATHER IS EXPECTED TO PERSIST THROUGH
EARLY NEXT WEEK. ANOTHER UPPER LEVEL DISTURBANCE AND STRONGER
UPPER LEVEL JET WILL APPROACH THE STATE ON SATURDAY PRODUCING
ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS SATURDAY NIGHT AND
EARLY SUNDAY. THERE WILL BE A BREAK IN THE ACTION SATURDAY NIGHT
THROUGH MONDAY WHILE ANOTHER UPPER LEVEL DISTURBANCE MOVES FROM
THE PACIFIC NORTHWEST TO THE FOUR CORNERS ON SUNDAY AND THEN
SLOWLY EAST SUNDAY NIGHT THROUGH TUESDAY. COOLER...DRIER AIR
ADVECTS INTO LOUISIANA AND MISSISSIPPI WEDNESDAY THROUGH FRIDAY.
&&

.AVIATION...
CEILINGS WILL LINGER IN THE MVFR RANGE OVER MOST OF THE TERMINALS
THROUGH THE EVENING HOURS. IN GENERAL...A STRATOCU FIELD WILL RUN
AROUND 1500 TO 2500 FEET THROUGH 03Z. AN ISOLATED THUNDERSTORM COULD
IMPACT KBTR BETWEEN 21Z AND 23Z BRINGING SOME IFR CONDITIONS AND
GUSTY WINDS TO THE TERMINAL.  IF THIS STORM HOLD TOGETHER IT COULD
IMPACT KMSY AND KNEW AFTER 02Z.  HOWEVER...HAVE NOT MENTIONED TS IN
THE KMSY AND KNEW TAF DUE TO THE LOW CONFIDENCE OF THIS OCCURRENCE.
AFTER 03Z...A MORE STABLE AIRMASS WILL SETTLE IN AS AN ELEVATED
INVERSION DEVELOPS. THIS INVERSION WILL ALLOW FOR STRATUS BUILD DOWN
TO OCCUR...AND EXPECT TO SEE A PREVAILING IFR CEILING FORM BETWEEN
03Z AND 06Z AT ALL OF THE TERMINALS. CEILINGS WILL FURTHER
FALL...AND SHOULD BE IN LIFR RANGE FROM 06Z THROUGH AROUND 12Z.
AFTER 12Z...A SECOND SURGE OF SHOWERS AND THUNDERSTORMS IS EXPECTED
TO MOVE THROUGH ALONG WITH A WEAK FRONTAL BOUNDARY. HAVE INCLUDED
PREVAILING SHOWERS AND MVFR VISIBILITIES...ALONG WITH MVFR CEILINGS
OF 1000 TO 1500 FEET TO REFLECT THE EXPECTED OVERALL CONDITIONS
TOMORROW MORNING. OF COURSE...ANY STRONGER THUNDERSTORMS WILL
PRODUCE GUSTY WINDS AND IFR CONDITIONS AS THEY MOVE THROUGH. 32

&&

.MARINE...
EAST TO SOUTHEAST WINDS 10 TO 15 KNOTS WITH SEAS 1 TO 3 FEET NEAR
THE COAST AND 3 TO 5 FEET OFFSHORE. A WEAK AREA OF LOW PRESSURE IS
EXPECTED TO FORM ALONG THE STATIONARY FRONT ON TUESDAY AND MOVE
EAST ON WEDNESDAY.

&&

.DECISION SUPPORT...
DSS CODE...YELLOW
DEPLOYED...NAVY WEEK.
ACTIVATION...NONE.
ACTIVITIES...MONITORING SEVERE WEATHER POTENTIAL THROUGH WEEKEND.

DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN  = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE   = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
         VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
         WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
         TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED    = FULL ENGAGEMENT FOR MODERATE TONIGHT RISK SVR
         AND/OR DIRECT TROPICAL THREATS; EVENTS OF NATIONAL
         SIGNIFICANCE

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  72  84  67  89 /  50  50  10  10
BTR  73  85  69  90 /  50  50  10  10
ASD  73  83  70  86 /  40  50  10  20
MSY  74  84  72  86 /  40  50  10  20
GPT  74  81  72  85 /  40  50  20  20
PQL  72  83  70  86 /  40  50  20  20
Hazardous weather outlook, Apr 24, 1:46 PM CDT, 4 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
146 PM CDT FRI APR 24 2015

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-250700-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
146 PM CDT FRI APR 24 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE WILL BE A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS
AFTERNOON AND TONIGHT ACROSS ALL OF SOUTHEAST LOUISIANA AND MUCH
OF SOUTHERN MISSISSIPPI FROM NEW ORLEANS AND HOUMA WESTWARD. EAST
OF NEW ORLEANS AND HOUMA...THERE IS A MARGINAL RISK OF SEVERE
WEATHER. THUNDERSTORMS ARE MOST LIKELY THIS EVENING AND COULD
PERSIST INTO THE OVERNIGHT HOURS. ANY STORMS THAT DEVELOP MAY BE
CAPABLE OF PRODUCING DAMAGING WINDS...LARGE HAIL AND ISOLATED
TORNADOES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A MARGINAL RISK OF SEVERE WEATHER ACROSS ALL OF
SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI SATURDAY. THE
THUNDERSTORM THREAT WILL BE HIGHEST IN THE MORNING HOURS. THE
PRIMARY THREAT WILL BE THE RISK OF SOME STRONG DAMAGING WINDS.

ISOLATED THUNDERSTORMS COULD DEVELOP SUNDAY...MAINLY IN THE LATE
AFTERNOON HOURS. THESE THUNDERSTORMS SHOULD REMAIN BELOW SEVERE
LIMITS...BUT COULD PRODUCE LOCALLY GUSTY WINDS AND BRIEF HEAVY
DOWNPOURS.

MONDAY AND TUESDAY...THUNDERSTORMS ARE EXPECTED TO BECOME MORE
NUMEROUS...AND MAY STILL BE CAPABLE OF PRODUCING DAMAGING
WINDS...AS WELL AS HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED IN SUPPORT OF SEVERE WEATHER
OPERATIONS AT TIMES THROUGH TUESDAY.

In the hours before

Special weather statement, Apr 24, 3:54 PM CDT, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
354 PM CDT FRI APR 24 2015

LAZ046-049-242145-
IBERVILLE-ASCENSION-
354 PM CDT FRI APR 24 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN ST. JAMES...
SOUTHERN EAST BATON ROUGE...SOUTHEASTERN IBERVILLE AND WESTERN
ASCENSION PARISHES...

AT 352 PM CDT...A STRONG THUNDERSTORM WAS 10 MILES NORTHWEST OF BAYOU
SORREL...OR 13 MILES EAST OF CATAHOULA...MOVING EAST AT 40 MPH.

WIND GUSTS 50 TO 60MPH AND NICKEL TO BASEBALL SIZE HAIL ARE POSSIBLE
WITH THIS STORM. THIS STORM HAS A HISTORY OF PRODUCING WIND DAMAGE
AND VERY LARGE HAIL ALONG ITS PATH.

LOCATIONS IMPACTED INCLUDE...
GONZALES...DONALDSONVILLE...PLAQUEMINE...ST. GABRIEL...WHITE
CASTLE...GEISMER...PRAIRIEVILLE AND CARVILLE.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL
CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS
FROM THE NATIONAL WEATHER SERVICE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FOR SOUTHEASTERN
LOUISIANA.

LAT...LON 3032 9130 3032 9114 3031 9113 3032 9110
      3032 9103 3034 9101 3034 9090 3012 9090
      3011 9091 3010 9093 3006 9130
TIME...MOT...LOC 2052Z 270DEG 33KT 3025 9148

24/RR
Special weather statement, Apr 24, 4:26 PM CDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
426 PM CDT FRI APR 24 2015

LAZ057-058-060-242230-
ST. JOHN THE BAPTIST-ST. JAMES-ST. CHARLES-
426 PM CDT FRI APR 24 2015

...A STRONG TO SEVERE THUNDERSTORM MAY AFFECT NORTHWESTERN ST.
CHARLES... NORTHWESTERN LAFOURCHE...ST. JAMES...ST. JOHN THE
BAPTIST... NORTHEASTERN ASSUMPTION AND SOUTHEASTERN ASCENSION
PARISHES...

AT 424 PM CDT...A SEVERE THUNDERSTORM WAS NEAR WHITE CASTLE...OR 10
MILES WEST OF DONALDSONVILLE...MOVING EAST AT 45 MPH.

WINDS IN EXCESS OF 40 MPH AND LARGE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
HAHNVILLE...RESERVE...LAPLACE...GRAMERCY...LUTCHER...DES ALLEMANDS...
TAFT...NORTH VACHERIE...EDGARD...WALLACE...CONVENT...NEW SARPY...
MONTZ...SOUTH VACHERIE...NORCO...BOUTTE...KILLONA...PARADIS...
GARYVILLE AND BAYOU GAUCHE.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3012 9088 3017 9064 3012 9043 3007 9040
      3005 9036 2983 9041 2983 9048 2986 9049
      2989 9054 2989 9067 2991 9069 2992 9078
      2991 9079 2990 9088 2994 9089 2994 9092
      2998 9093 2998 9096 3007 9096
TIME...MOT...LOC 2124Z 281DEG 37KT 3011 9118

24/RR
Local storm report, Apr 24, 4:34 PM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
434 PM CDT FRI APR 24 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 PM     HAIL             WHITE CASTLE            30.16N 91.15W
04/24/2015  E1.75 INCH       IBERVILLE          LA   BROADCAST MEDIA

            ALSO WIND GUSTS 50 MPH. DAMAGE TO AUTOS.

&&

24/RR
Local storm report, Apr 24, 5:03 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
503 PM CDT FRI APR 24 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 PM     TSTM WND DMG     BAYOU SORREL            30.16N 91.34W
04/24/2015                   IBERVILLE          LA   EMERGENCY MNGR

            TREES DOWN IN BAYOU PIGEON AND BAYOU SORREL. TRAILER
            OVERTURNED IN BAYOU PIGEON AREA.

&&

FR
Special weather statement, Apr 24, 5:09 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
509 PM CDT FRI APR 24 2015

LAZ060>064-242345-
UPPER PLAQUEMINES-UPPER ST. BERNARD-ORLEANS-ST. CHARLES-UPPER
JEFFERSON-
509 PM CDT FRI APR 24 2015

...AN AREA OF STRONG TO SEVERE THUNDERSTORMS WILL AFFECT ST.
CHARLES... NORTHWESTERN ST. BERNARD...NORTHERN
LAFOURCHE...NORTHWESTERN PLAQUEMINES...SOUTHEASTERN ST. JOHN THE
BAPTIST...NORTHERN JEFFERSON AND ORLEANS PARISHES...

AT 507 PM CDT...AN AREA OF STRONG THUNDERSTORMS WAS OVER CONVENT...OR
12 MILES EAST OF NAPOLEONVILLE...MOVING EAST AT 35 MPH.

WINDS IN EXCESS OF 40 MPH AND NICKEL OR LARGER SIZE HAIL ARE
POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR...
  KILLONA AROUND 535 PM CDT.
  TAFT AROUND 540 PM CDT.
  HAHNVILLE AND DES ALLEMANDS AROUND 545 PM CDT.
  BOUTTE...BAYOU GAUCHE...PARADIS...LULING...DESTREHAN AND NEW SARPY
  AROUND 550 PM CDT.  ST. ROSE AROUND 555 PM CDT. AMA AND WAGGAMAN
  AROUND 600 PM CDT.  RIVER RIDGE AROUND 605 PM CDT.
  AVONDALE AND BRIDGE CITY AROUND 610 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE NEW ORLEANS ARMSTRONG
AIRPORT AND LAKEFRONT AIRPORT.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 2969 9020 2969 9035 2976 9037 2979 9045
      2981 9048 2986 9049 2987 9052 2989 9054
      2998 9054 3006 9042 3002 9013 3005 8999
      3015 8987 3011 8985 3010 8982 3004 8982
      3000 8986 2995 8984 2993 8982 2965 8998
TIME...MOT...LOC 2207Z 284DEG 32KT 2999 9082

24/RR

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 24, 3:27 PM CDTSevere Thunderstorm WarningLIXIberville48 min
Apr 24, 3:54 PM CDTSpecial Weather StatementLIXAscension51 min
Apr 24, 4:03 PM CDTSevere Thunderstorm WarningLIXAscension, Assumption, Iberville42 min
Apr 24, 4:26 PM CDTSpecial Weather StatementLIXSaint James64 min
Apr 24, 4:38 PM CDTSevere Thunderstorm WarningLIXAscension, Assumption, Lafourche, Saint James, Saint John the Baptist52 min
Apr 24, 5:09 PM CDTSpecial Weather StatementLIXOrleans, Saint Charles96 min
Apr 24, 5:22 PM CDTSevere Thunderstorm WarningLIXLafourche, Saint Charles, Saint James, Saint John the Baptist38 min
Apr 24, 6:06 PM CDTSpecial Weather StatementLIXOrleans39 min
Apr 24, 6:14 PM CDTSpecial Marine WarningLIX31 min
Apr 24, 6:14 PM CDTSpecial Weather StatementLIXOrleans31 min
Apr 24, 6:41 PM CDTSevere Thunderstorm WarningLIXJefferson, Plaquemines, Saint Bernard34 min
Apr 24, 6:48 PM CDTSpecial Marine WarningLIX117 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.